Tweet, I am looking for some more info on this for you."It is important to realize that narcotics are not indicated -- and can even be harmful and need to be avoided -- in treating chronic abdominal pain. Over long periods of time, narcotics may produce more pain causing a condition called "Narcotic Bowel Syndrome." http://www.med.unc.edu/medicine/fgidc/cfap.htm I am going to have to search for some more info on this for you. I would also email them or write, call, whatever and ask if they can answer the question better for you or guide you in the right direction for innformation and I will keep looking for you.
Tweet, I am having a hard time on this one findng you some good information. I have a feeling its complex and part of the information of those drugs. I'll keep looking, but its probably a good idea to write them or talk to your doctor about this.
I just wanted to say that I know someone who is going to a Methadone (dont think it's spelled right) clinic and has been for a while..2 weeks ago they had to do emergency surgery on her for her bowels due to the long term use of narcotics. She is out of the hospital and still going back to the clinic...I guess denial is just to strong for her to see what's going on here...Very sad sitution...
TWEETIEBIRD:Narcotic addiction is more of a problem in the Inflammatory Bowel Disease population than the iBS population simply due to the higher prevalence of use. One effect is sort of like "the more you take the more you need to acheive the same relief"...secondary to the chronic use the threhsod of perceived pain drops as one develops physiologic addiction.Another untoward side effect can be constipation...imagine a d-type IBS victime needing laxatives.In general that is what is being referred to. I do not recall ever seeing any data on frequency etc in IBS only in IBD. Opioids are just not a good long term solution to symptom attenuation.Eat well. Think well. Be well.SylvesterNL
Thanks for all of the responses. I just have never heard of this before. I do take Tylenol with codiene for pain at times and I have never had my doctor say any thing to me about this. I appreciate all the responses.Tweet Tweet
Irritable Bowel Syndrome and Digestive Health Support Forum
A forum community dedicated to Irritable Bowel Syndrome and Digestive Health Support. Come join the discussion about treatment, diet, health, lifestyles, spirituality, medication, research, recovery, and more!